MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC SALVATION MIDFOOT NAIL; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC SALVATION MIDFOOT NAIL; SCREW, FIXATION, BONE
Catalog Number SMN10008
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via a medwatch form that the surgeon used device to place an 80mm nail into patient's left calcaneus.Adapter broke off into two pieces into patient wound.Surgeon used a second device of same kind, it was broke into 1 piece.Attempts to remove 3 broken pieces, only able to remove 1 of 3 pieces, broken pieces left in the patient.Risk outweighed the benefits of removal.Patient was made aware of the event.
 
Additional Manufacturer Narrative
Received on medwatch user facility (b)(4).Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The current instructions for cleaning, sterilization, inspection and maintenance state, "inspect devices immediately upon removal from the patient for any signs of breakage or fragmentation.If the device is damaged, retain it to assist with wright¿s analysis of the event.Carefully consider and discuss with the patient (if possible) the risks and benefits of retrieving vs.Leaving the fragment in the patient.Advise the patient of the nature and safety of unretrieved device fragments including the following information: a.The material composition of the fragment (if known); b.The size of the fragment (if known); c.The location of the fragment; d.The potential mechanisms for injury, e.G.Migration, infection; e.Procedures or treatments that should be avoided such as mri exams in the case of metallic fragments.This may help to reduce the possibility of a serious injury from the fragment." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SALVATION MIDFOOT NAIL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14115583
Report Number3010667733-2022-00157
Device Sequence Number20316347
Product Code HWC
UDI-Device Identifier00840420194817
UDI-Public00840420194817
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMN10008
Device Lot Number2379214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age38 YR
Patient SexUnknown